Alabama, 2005

Damaging Wind in Alabama, July 14, 2005

July 14, 2005 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 14, 1:40 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 14, 1:40 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT THU JUL 14 2005

.SHORT TERM...(TONIGHT THRU SUNDAY)
CONVECTION IS DEVELOPING AS EXPECTED ALONG TWO PRIMARY BOUNDARIES.
AIRMASS WILL BE WORKED OVER QUICKER ACROSS SOUTHERN COUNTIES AS
TSTMS DEVELOPED MUCH EARLIER THAN CONVECTION ACROSS NORTHERN
COUNTIES.  BEST CHANCE OF RAIN THIS EVENING WILL BE ACROSS
NORTHERN COUNTIES AS LINE OF STORMS CURRENTLY MOVING INTO
NORTHERN PORTIONS OF COUNTY WARNING AREA CONTINUES TO MOVE
SOUTHWARD.  AS PER PREVIOUS NIGHTS...MOST OF THE CONVECTION WILL
DISSIPATE BEFORE MIDNIGHT BUT ISOLATED SHOWERS AND THUNDERSTORMS
WILL CONTINUE AFTER MIDNIGHT.  A LEAST ONE ACTIVE DAY OF TSTMS
ON TAP FOR TOMORROW. UPPER TROF AXIS EXTENDING SOUTHWEST FROM
UPPER LOW WILL GET HUNG UP ALONG THE MISSISSIPPI RIVER AS UPPER
RIDGE OVER THE EASTERN SEABOARD SHIFTS WESTWARD.  THE RIDGE SHOULD
MOVE FAR ENOUGH TO THE WEST BY SUNDAY TO RESULT IN A DECREASE IN
TSTM ACTIVITY ACROSS CENTRAL ALABAMA.

DUE TO VERY TROPICAL AIRMASS ACROSS AREA WITH DEWPOINTS IN THE
MID 70S...TEMPERATURES WILL BE ABOVE NORMAL AT NIGHT AND SLIGHTLY
BELOW NORMAL DURING THE DAY.  DUE TO BUILDING UPPER RIDGE THIS
WEEKEND...HIGHS WILL BE BACK TO AVERAGE MID JULY READINGS BY
SUNDAY.

.LONG TERM...(MONDAY THRU THURSDAY)
NOT MUCH CHANGE IN THE UPPER LEVEL PATTERN ACROSS THE REGION WITH
WITH A BROAD UPPER RIDGE ACROSS THE SOUTHERN UNITED STATES.  DUE
TO PRESENCE OF UPPER RIDGE...TROPICAL CYCLONE EMILY FORECAST TO
STAY IN THE SOUTHERN GULF OF MEXICO.  RAIN CHANCES AND
TEMPERATURES WILL BE NEAR AVERAGE VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     72  88  71  88 /  60  60  40  50
ANNISTON    73  88  71  89 /  60  70  40  50
BIRMINGHAM  73  87  73  89 /  60  70  40  50
TUSCALOOSA  73  88  72  91 /  40  70  40  50
CALERA      72  87  72  90 /  40  70  40  50
AUBURN      71  89  71  91 /  30  70  40  40
MONTGOMERY  73  89  73  91 /  30  70  40  40
TROY        72  89  73  91 /  30  70  40  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

58/ROSE
Hazardous weather outlook, Jul 14, 12:44 PM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CDT THU JUL 14 2005

ALZ011>015-017>050-151845-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
144 PM CDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

SCATTERED NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 85. WITH THE
ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE
POSSIBLE. SOME SPOTS WILL RECEIVE IN EXCESS OF TWO INCHES OF RAIN IN
A SHORT PERIOD OF TIME.  FLASH FLOOD WARNINGS MAY BE REQUIRED THIS
AFTERNOON IN ASSOCIATION WITH THE HEAVIEST THUNDERSTORMS. WIND GUSTS
TO 45 MILES PER HOUR DUE TO WET MICROBURST WINDS ARE ALSO POSSIBLE.

MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED
WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS TODAY AND
TONIGHT.

WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...HIGH.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY).

MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED
WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS. RIVER
LEVELS AT ALL LOCATIONS SHOULD BE BELOW FLOOD STAGE BY SATURDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY. WITH
THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE
POSSIBLE. SOME SPOTS WILL RECEIVE UP TO TWO INCHES OF RAIN IN A SHORT
PERIOD OF TIME.

PATCHY FOG IS ANTICIPATED DURING THE EARLY MORNING HOURS. ISOLATED
LOCATIONS WILL SEE VISIBILITIES DROP TO AROUND 1/2 OF A MILE. THE
FOG WILL GRADUALLY BURN OFF AFTER SUNRISE.

BEYOND FRIDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

LINHARES

In the hours before

Special weather statement, Jul 14, 2:35 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 PM CDT THU JUL 14 2005

ALZ032-033-142115-
HALE-PERRY-
335 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY AND HALE COUNTIES
UNTIL 415 PM CDT...

...FREQUENT CLOUD TO GROUND...WINDS 35 TO 45 MILES AN HOUR...AND
LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER NEWBERN...MOVING NORTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR NEWBERN AND MARION
THROUGH 415 PM CDT.

FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED WITH THIS
STORM . IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES
AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.  GUSTY WINDS OF 35 TO 45 MPH CAN BREAK OFF SMALL TREE
LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND
TRASH CANS.  LOCALLY HEAVY RAIN CAN PRODUCE MINOR FLOODING. PONDING
OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JD/81
Local storm report, Jul 14, 2:53 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CDT THU JUL 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     FLASH FLOOD      BARNESVILLE             32.71N 85.82W
07/14/2005                   TALLAPOOSA         AL   LAW ENFORCEMENT

            ARROWHEAD ROAD VCNTY

&&

MBAER
Special weather statement, Jul 14, 3:24 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
424 PM CDT THU JUL 14 2005

ALZ032-142215-
HALE-
424 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HALE COUNTY UNTIL 515 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTH OF WILEY...MOVING EAST AT 5 MPH.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR
SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND
AS POSSIBLE.

THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
Special weather statement, Jul 14, 3:42 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT THU JUL 14 2005

ALZ012-142230-
LAMAR-
442 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 530 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL IS
LIKELY FROM AN APPROACHING THUNDERSTORM...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER MOLLOY...MOVING EAST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOLLOY AND VERNON
THROUGH 530 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR
SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND
AS POSSIBLE.

ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH.
Special weather statement, Jul 14, 4:12 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 PM CDT THU JUL 14 2005

ALZ014-142300-
WINSTON-
512 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 600
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL IS LIKELY
FROM AN APPROACHING THUNDERSTORM...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER GRAYSON...MOVING EAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GRAYSON AND ADDISON
THROUGH 600 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
Local storm report, Jul 14, 4:21 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT THU JUL 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      8 SSW PELL CITY         33.45N 86.33W
07/14/2005                   ST. CLAIR          AL   PUBLIC

            VCNTY NEW LONDON

&&

MBAER

The radar

The Birmingham radar (KBMX), 88 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walker

When
July 14, 4:33 PM CST
Where
Walker County, Jasper
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.833, -87.283

Several trees were blown down in and around Jasper.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466773.